we have a problem.
A 60 years old caucasian woman, 45 kg, HIV neg, no malignancy,
was admitted for tuberculosis.
Bronchoscopy lead to the Isolation of MOTT: Mycobacterium Celatum.
After initial 'typical therapy' (INH, RMP, PZA), the therapeutic regimen
was changed according to resistance testing (Figure, upper edge, type
and period of treatment) to EMB, SM, Clarithromycin and Ciprofloxacin.
During the treatment, severe thrombopenia (Thrombos) developed (min
13/nl), also moderate leucopenia (Leukos), which resolved quickly after
stopping therapy and Prednisolone therapy (50mg/d, started 08. Oct 97,
not shown in the Figure).
Thrombocytes were substituted several times. No other medication than
All these pharmaceutics are known to cause hematological disorders in
2 case repts. concerning Carithromycin:
Oteo JA et al. Clin Infect Dis 19 (1994): 1170-1
Price TA, Tuazon CU. Clin Infect Dis 15 (1992): 563-4
What are your ideas, suggestions and experiences ?
What would you consider to be the mechanism of thrombopenia here?
Myelotoxicity (parallel decline of leucocytes and thrombocytes)?
Email replys are appreciated.
Regards, Kai Riecke
Institut fuer Klinische Pharmakologie und Toxikologie
Email riecke at medizin.fu-berlin.de
-------------- next part --------------
A non-text attachment was scrubbed...
Size: 8942 bytes
Desc: not available
Url : http://iubio.bio.indiana.edu/bionet/mm/toxicol/attachments/19971021/bfbfb23a/bbverlauf.gif